On the Ristic–Balakrishnan Distribution: Bivariate Extension and Characterizations

Document Type


Publication Date



Taylor & Francis

Source Publication

Journal of Statistical Theory and Practice

Source ISSN



Over the last few decades, a significant development has been made toward the augmentation of some well-known lifetime distributions by various strategies. These newly developed models have enjoyed a considerable amount of success in modeling various real life phenomena. Motivated by this, Ristic and Balakrishnan developed a special class of univariate distributions. We call this family of distribution the RB-G family of distributions. The RB-G family has the same parameters of the baseline distribution plus an additional positive shape parameter a. Several RB-G distributions can be obtained from a specified G distribution. For α=1, the baseline G distribution is a basic exemplar of the RB-G family with a continuous crossover toward cases with various shapes. In this article we focus our attention on the characterizations of this family and discuss some structural properties of the bivariate RB-G family of distributions that are not discussed in detail by Ristic and Balakrishnan.


Journal of Statistical Theory and Practice, Vol. 12, No. 2 (2018): 436-449. DOI.